Trading Zoloft for Effexor

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Wifeofdepression
Regular Member


Date Joined Jul 2007
Total Posts : 144
   Posted 12/16/2009 7:13 PM (GMT -7)   
After 2 fairly quiet years where the nasty part of depression has been held at bay--my husbands doctor decided to change his scripts zoloft for effexor. After 3 weeks I am starting to see signs of depression returning. I am very anxious. I am not ready to start the roller coaster ride again.
I sent an email to the psychiatrist, but I do not know if it will do any good. My husband says he is fine.
 

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40595
   Posted 12/16/2009 7:52 PM (GMT -7)   
Hi Wifeofdepression,
 
Your husband might have a small period adjusting from one med to the next.  But give the effexor a good four to six weeks to reach its full effects.  It is a good medication for some, I took it for many years.  I just now went off of it and on to pristiq.  The reason I switched is because I can take much less of the pristiq than I had to of the effexor. 
 
I think that your husband will be just fine, try to be patient through this transition period.  But if he doesn't get better in a few weeks, have him talk to his pdoc about going back on zoloft. 
 
Best wishes to you
 
Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18766
   Posted 12/16/2009 11:29 PM (GMT -7)   
i would alike karen has mentioned-to give the effexor some time, was on it for 4 yrs. it is a very effective a/d, esp with a mild sedating quality. not dissing zoloft, was the first a/d i was put on some 20 yrs ago, an oldie, but for some a goodie. although effexor is a goodie as well. sadly some a/d poop quicker than others, and some are just right. trial and error, all the best, with compassion. jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


Wifeofdepression
Regular Member


Date Joined Jul 2007
Total Posts : 144
   Posted 12/30/2009 5:46 PM (GMT -7)   
The doctor took him off the effexor and put him back on Zoloft at a higher dose. he was not at max therapeutic dosage. Hubby is  doing better, but still something is off. He has gained so much weight--not sure how much but in 11 months he is up from a 34 waist pant to a 44. The weight gain is negatively impacting him. After being so mindful of his diet and excercise for years, he totally stopped and it has taken its toll.
 

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40595
   Posted 12/30/2009 8:24 PM (GMT -7)   
The zoloft could be causing the weight gain. It didn't to that to me, but it does to some people. Especially if he is exercising and watching what he is eating. He should let the doctor know that this is a problem for him and see if there is something else that he could try. Often it takes a few tries with antidepressants to find what is right for each individual. I hope that things work out for both of you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18766
   Posted 12/31/2009 3:43 AM (GMT -7)   
all the best. jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 9:11 PM (GMT -7)
There are a total of 2,735,152 posts in 301,280 threads.
View Active Threads


Who's Online
This forum has 151376 registered members. Please welcome our newest member, ufindjess.
317 Guest(s), 6 Registered Member(s) are currently online.  Details
rollout, imagardener2, LG13, WORLD HEALING, exqualls, puppylover


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer